I have been suffering with Nausea constantly for 5 months now I have seen the gastro doctor had ultra sound scan, lots of blood tests, and a gastroscopy all have come back clear which is great but does not help my nausea I have lost weight, appetite goes, I have now been prescribed 10mg of amitryptiline I have only taken 2 lots so far I was wondering if any of you have had any success using it for nausea and bloating BM are not really my issue.
Amitriptyline - Amitrptyline for Nausea?
Question posted by kel0277 on 22 April 2016
Last updated on 12 October 2020
I have had the exact symptoms to you! The only thing different is I’ve gained weight not lost it! I have had the exact same tests as you and nothing has been found! I have been being sick for over a year now and can’t cope much more with it!
Hi Kel0277. Hopefully you get this but I was wondering how this turned out for you? I’ve been suffering with nausea daily for about 8 months now. Other symptoms are weakness in my limbs, fatigue, but these vary. I’ve been on Amitriptyline for about a month and the nausea is better (although still present) but I’m still feeling generally not well. Like you I’ve had all sorts of tests and everything has come back fine, leaving docs telling me it must be anxiety based. Funny as I never felt anxious prior to this. Anyway, this OP is closest I’ve found to what I’m experiencing, and I’d love to know how it turned out for you. Life feels pretty hard living it like this...
I have been suffering worth nausea for 4 months now. I'm at the point of depression. .i was prescribed today amitrypline 25 mg. I hope it works for sleeping. Let me know how you are doing?
kel0277; I would not worry this is a real low dose, The nausea your having was way before you started taking Amitriptyline so it would not be that. But it's great that you had all stomach problems and blood work and all of this taken care of prior to starting this medication. And I have seen this used for many people with symptoms that can't be explained. And has worked pretty good one thing if your not noticing much relief from the nausea and you have been on it a few months it may be time for the doctor to up the dose you might talk to the doctor. They have had very good luck with this medication for many symptoms that they have not been able to find a real reason for the nausea. Different kinds of worrying and stress shows up in many ways even if you don't think your stressed I really would encourage you to continue with this medication it is not an narcotic and they do gat pretty good results. Best of luck. I would give it another month and if not much relief check with your doctor again.
The more common side effects of amitriptyline can include:
numbness and tingling in your arms and legs
constipation or diarrhea
swelling of your face and tongue
unexpected weight gain or loss
If these effects are mild, they may go away within a few days or a couple of weeks. If they’re more severe or don’t go away, talk to your doctor or pharmacist.
kel0277; Yes I have had friends and several people I know get pretty good results with Amitriptyline keep giving it a try after 3 day you won't really notice alot and after you have been on it long enough or the doctor may increase the dose at your next visit the 10mg is a good starting dose.And you should feel a bit better that they did all these test on you to make sure nothing else.and mild stress with a lot of changes etc in your life can cause all kinds of problems but this medication is a very good start try and take it about the same time each day helps.But it does help many conditions give it a good chance even worring about what is wrong is enough to make your insides feel like there turning inside out. Just try to take the medication and within a few weeks you may start to notice some of the more benefits of this medication Pretty smart doctor.
Yes, my daughter has CVS, Cyclic Vomiting Syndrome. Once she was treated with Amatriptoline, she has not had an episode. There is no reason, understanding or cure for this syndrome, just maintainance of it. Hope this helps. Hope you feel better soon.
I did notice the list of common side effects on this medication , nausea is one. Your dr. also could have prescribed something for your stomach as well. There are quite a few medications that he could try that may help your nausea. What is a "lot" considered? a month's worth ? If you have been on this 2-4 wks. and you're still not feeling better, I would certainly speak up and let your dr. know the amitriptyline is not helping and that you need more help. (Especially let him know how much weight you lost.) good luck.
- Amitriptyline uses and safety info
- Amitriptyline information for Healthcare Professionals (includes dosage details)
- Side effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.